Mississippi, 2004Damaging Wind in Mississippi, June 19, 2004
June 19, 2004 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 19, 11:33 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 11:33 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1233 PM CDT SAT JUN 19 2004
.SYNOPSIS...VISIBLE SATELLITE IMAGERY SHOWS A WEAK COLD FRONT
SAGGING SOUTHWARD INTO SOUTHWESTERN TENNESSEE AND CENTRAL ARKANSAS.
THE MAIN RELIEF THAT THE FRONT IS PROVIDING IS A SLIGHT DIP IN THE
DEW POINTS...AND THUS RELATIVE HUMIDITIES...BEHIND THE FRONT. TO THE
WEST...AN INTENSIFYING MCS IS SLOWLY MOVING EAST THROUGH EASTERN
OKLAHOMA AND EXTREME NORTHEAST TEXAS. AN OUTFLOW BOUNDARY OUT AHEAD
OF THE MCV IS COLLIDING WITH THE FRONTAL BOUNDARY OVER CENTRAL
ARKANSAS AT A 90 DEGREE ANGLE AND IS HELPING TO INITIATE SOME
CONVECTIVE ACTIVITY THERE. MEANWHILE...TO THE SOUTH AND
SOUTHWEST...AFTERNOON SHOWERS AND THUNDERSTORMS ARE BEGINNING TO
REFIRE ALONG AND SOUTH OF US HIGHWAY 84 AGAIN. THIS FORMATION IS IN
RESPONSE TO INTENSE DAILY HEATING COUPLED WITH A THETA-E AND
INSTABILITY AXIS OVER THE AREA.
&&
.AVIATION...A COLD FRONT PUSHING THROUGH THE AREA OVERNIGHT SHOULD
ALLEVIATE MOST SIGNIFICANT FOG CONCERNS...DESPITE ANTICIPATED LIGHT
WINDS. THE MIXING THAT THE FRONT PROVIDES SHOULD JUST BE ENOUGH TO
HELP REDUCE THE FOG POTENTIAL. WITH THAT SAID...MOS GUIDANCE DOES
SHOW SOME FOG FORMATION NEAR MERIDIAN AND NAS MERIDIAN.
ACTUALLY...THE MAIN AVIATION CONCERN OVER THE NEXT 24 TO 48 HOURS
WILL BE FOR THUNDERSTORM ACTIVITY...WHICH IS FORECAST TO BE
SCATTERED. RIGHT NOW...APPEARS THAT THE BEST THUNDERSTORM POTENTIAL
THIS AFTERNOON AND EVENING WILL BE SOUTH OF INTERSTATE 20 AND ALSO
WEST OF THE MISSISSIPPI RIVER.
&&
.FIRE WEATHER...STRONG RH RECOVERIES DURING THE OVERNIGHT HOURS ARE
EXPECTED FOR THE FORESEEABLE FUTURE. MIN RH LEVELS DURING THE DAY
SHOULD BOTTOM OUT NEAR 50 PERCENT. SO...THE MAIN FIRE WEATHER
CONCERNS WILL REMAIN LIGHTNING WITH THE MOSTLY AFTERNOON AND EVENING
SCATTERED THUNDERSTORMS THROUGH MID WEEK. WINDS ARE ANTICIPATED TO
REMAIN LIGHT UNTIL NEXT THURSDAY...WHICH IS WHEN A FRONT IS EXPECTED
TO PASS.
&&
.SHORT TERM...FOR TONIGHT...EXPECT THE MCV TO THE WEST TO CONTINUE
TO VERY SLOWLY PROPAGATE EASTWARD ALONG THE FRONTAL
BOUNDARY...WEAKENING AND TAKING ON A MORE SOUTHEASTERLY MOVEMENT AS
IT MOVES THROUGH LOUISIANA. BY MID MORNING SUNDAY...IT SHOULD BEGIN
TO REINTENSIFY ALONG THE FRONTAL BOUNDARY OVER CENTRAL LOUISIANA.
MEANWHILE TO THE SOUTH...THE DIURNALLY DRIVEN CONVECTION SHOULD
TAPER OFF AROUND SUNSET AS MOST OF THE INSTABILITY IS LOST. THERE IS
A SLIGHT CHANCE THAT THE DELTA AND CENTRAL MISSISSIPPI COULD SEE
SOME NOCTURNAL CONVECTION AS A WEAK WAVE MOVES THROUGH ALONG THE
FRONT...SERVING AS A TRIGGER FOR CONVECTIVE ACTIVITY. ANY
DEVELOPMENT THAT OCCURS DURING THE OVERNIGHT SHOULD BE NONSEVERE.
EXPECT A HIGHER PROBABILITY FOR CONVECTION TOMORROW AND TOMORROW
NIGHT. HOWEVER...THERE IS SOME UNCERTAINTY WITH THE REDEVELOPMENT
AND TRACK OF THE MCV THAT IS ANTICIPATED OVER CENTRAL LOUISIANA. AT
THIS TIME...REFERRING THE GFS FOR SEVERAL REASONS. FIRST IT
APPEARS TO REDEVELOP IT OVER AN THE AREA WHICH HAS A STRONG THETA-E
RIDGE AND IS CO-LOCATED WITH THE FRONTAL BOUNDARY. IN ADDITION...THE
PRESENCE OF A STRONG WAVE OVER THE LOCATION SEEMS TO BE A MORE THAN
ADEQUATE TRIGGER TO GET IT GOING. THIS FEATURE DOES NOT APPEAR TO BE
CONVECTIVE FEEDBACK...SO THE REDEVELOPMENT OF THE MCS LOOKS GOOD.
HOWEVER...HAVE ONLY GONE WITH UPPER 40 POPS DUE TO UNCERTAINTY WITH
ITS TRACK. AT ANY RATE...EXPECT THE CONVECTIVE ACTIVITY TO CONTINUE
THROUGH THE NIGHT AS THE WAVE MOVES NORTHEAST ALONG THE FRONTAL
BOUNDARY.
ON MONDAY...THE GFS WANTS TO CONTINUE WIDESPREAD CONVECTION OVER THE
FORECAST AREA. I DISAGREE WITH THIS SOLUTION. RATHER THINK THAT WILL
ONLY SEE LOW END SCATTERED POPS MONDAY...DUE TO THE ATMOSPHERIC
INSTABILITY BEING USED UP FROM THE MCS. THE ETA HINTS A SHORT WAVE
RIDGE MONDAY AFTERNOON. ALSO THINK THAT THIS MIGHT BE A LITTLE
OVERDONE...BUT STILL CLOSER TO REALITY THAN THE GFS FOR THIS PERIOD.
FOR TUESDAY...EXPECT MORE OF A TYPICAL SUMMERTIME DAY WITH SCATTERED
MAINLY AFTERNOON AND EVENING CONVECTION. THE MAIN FOCUS OF
CONVECTION SHOULD BE OVER THE CENTRAL AND EASTERN AREAS...SINCE
THESE AREAS WILL HAVE THE HIGHEST MOISTURE AND INSTABILITY.
ON WEDNESDAY...EXPECTING SOME HEAT-RELATED CONCERNS IN ADDITION TO
THE NORMAL SCATTERED AFTERNOON THUNDERSTORMS. STRONG DEW POINT
RECOVERIES INTO THE LOWER TO MIDDLE 70S COUPLED WITH AFTERNOON TEMPS
IN THE LOWER 90S SHOULD ALLOW FOR THE HEAT INDICES IN SOME AREAS TO
APPROACH 105 DEGREES. WILL NEED TO MONITOR THAT. SINCE WEDNESDAYS
CONVECTION IS ANTICIPATED TO BE MOSTLY DIURNALLY DRIVEN...EXPECT
THOSE STORMS TO DIMINISH AROUND SUNSET.
&&
.LONG TERM...ON THURSDAY...EYES SHIFT TO TO TEXAS FOR THE POSSIBLE
DEVELOPMENT OF A POTENT WAVE IN AN ENTRENCHED WESTERLY FLOW OVER
WESTERN TEXAS...ONE THAT COULD HAVE AMPLE SHEAR TO HELP GET THINGS
ROCKING. IF THIS SYSTEM WERE TO DEVELOP AS PROGGED...BUT THIS IS A
BIG IF CONSIDERING THAT THIS LATEST RUN OF THE GFS IS ALOT
STRONGER WITH THE WAVE THAN PREVIOUS RUNS. NEVER-THE-LESS...WILL BE
MONITORING THIS ONE TO SEE IF THE CURRENT RUN IS HITTING ON
SOMETHING.
AS IT STANDS NOW...IT LOOKS LIKE THE SYSTEM WOULD MOVE THROUGH
THURSDAY NIGHT WITH STORMS LINGERING OVER THE SOUTHEASTERN AREAS ON
FRIDAY AS THE FRONTAL BOUNDARY SLOWLY MOVES THROUGH. PRECIPITATION
SHOULD COME TO AN END BY SATURDAY MORNING AS A SURFACE RIDGE BUILDS
IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 92 72 89 / 30 30 20 30
MERIDIAN 70 91 70 89 / 20 30 20 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
18/HENRY
Hazardous weather outlook, Jun 19, 1:25 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT SAT JUN 19 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201925-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
225 PM CDT SAT JUN 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
EVENING ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO HATTIESBURG
MISSISSIPPI LINE. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING
STRIKES...AND SMALL HAIL. A SURFACE BOUNDARY SETTING UP FROM
NORTHEAST TEXAS TO SOUTH MISSISSIPPI IS PROVIDING A FOCUS FOR
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. INSTABILITY IS
GREAT ALONG THIS BOUNDARY...AND IS SUPPORTIVE OF ISOLATED STRONG
THUNDERSTORMS. STORMS WILL DIMINISH WITH THE SETTING SUN.
FOR SUNDAY...AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE
WEST AND COULD TRIGGER ADDITIONAL STRONG
THUNDERSTORMS...ESPECIALLY IN THE AREA ALONG AND SOUTHWEST OF
LAKE VILLAGE ARKANSAS TO JACKSON TO LAUREL MISSISSIPPI LINE.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Rankin
- When
- June 19, 3:20 PM CST
- Where
- Rankin County, Pearl
- Measured
- 42 kt (48 mph) measured gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.283, -90.117
Forty-eight mph winds downed three trees in Pearl. One tree fell on a mobile home and crushed it. One person was in the home and was injured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, June 19, 20041 death · 1 event
- Flash Flood in Arkansas, June 19, 2004$1.0 million · 1 event
- Lightning Strike in Louisiana, June 19, 2004$50,000 · 1 event
- Damaging Wind in Arkansas, June 19, 20041 injured · $20,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 19, 20042 injured · 57 kt wind · 1 event
- Damaging Wind in North Carolina, June 19, 20042 injured · $5,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Texas, June 19, 20041 in hail · 9 events
- Hail in New Mexico, June 19, 20041.75 in hail · 6 events
- Hail and Damaging Wind in Arkansas, June 19, 200450 kt wind · 2 events
- Hail in New Mexico, June 19, 20041 in hail · 2 events
- Damaging Winds in Arkansas, June 19, 200450 kt wind · 2 events
- Hail in New Mexico, June 19, 20041 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402852.